Alert archive / Pennsylvania / Special Weather Statements in 2012

Special Weather Statement, NWS State College, PA

July 19, 2012Clearfield County, Pennsylvania

NWS State College, PA issued this special weather statement at Jul 19, 2012, 3:13 PM EDT for Clearfield County, Pennsylvania. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2012, 3:13 PM EDT (19:13 UTC)
Expired
Jul 19, 2012, 4:30 PM EDT
In force
77 min
Issued by
NWS State College, PA

County Clearfield County, PA

The radar

The State College radar (KCCX), 46 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

898 
WWUS81 KCTP 191913
SPSCTP

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
313 PM EDT THU JUL 19 2012

PAZ017-024-192030-
CAMBRIA PA-CLEARFIELD PA-
313 PM EDT THU JUL 19 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CAMBRIA AND 
SOUTHWESTERN CLEARFIELD COUNTIES THROUGH 430 PM EDT...

AT 310 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
REYNOLDSVILLE TO BIG RUN TO GLEN CAMPBELL TO CHEVY CHASE HEIGHT...
MOVING EAST AT 20 MPH.

WESTERLY WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THESE STORMS. THESE 
STORMS WILL AFFECT DUBOIS...TROUTVILLE...MAHAFFEY...AND 
BURNSIDE...ROCKTON...AND NEW WASHINGTON...BELSANO...NORTHERN 
CAMBRIA...WESTOVER AND LUMBER CITY.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 102 AND 125.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE
219...ROUTE 322...STATE ROAD 153.

LAT...LON 4072 7881 4114 7881 4109 7832 4089 7826
      4081 7831 4079 7834 4077 7835 4076 7838
      4074 7837 4052 7858 4054 7890

$$

FORECASTER: LAMBERT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 11:01 AM EDT, 4 hours 12 minutes earlier.

Area forecast discussion, Jul 19, 11:01 AM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1101 AM EDT THU JUL 19 2012

.SYNOPSIS...
A STATIONARY FRONT WILL REMAIN DRAPED ACROSS CENTRAL PENNSYLVANIA
TODAY. A SLOW MOVING WAVE OF LOW PRESSURE WILL RIDE ALONG THIS
BOUNDARY...PASSING JUST SOUTH OF PENNSYLVANIA FRIDAY AND SATURDAY.
A WEAK RIDGE OF HIGH PRESSURE WILL BUILD SOUTH ACROSS THE AREA
SUNDAY AND MONDAY.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
TAIL OF HIGH REL VORT IS DRAPED FROM NY/CT INTO THE CENTRAL MTS.
THE FORCING IS CREATING A LINE OF SHOWERS OVER THE EASTERN MTS AND
MID-SUSQ VALLEY. THESE SHOWERS ARE MOVING QUICKLY TO THE ESE.
WILL CONTINUE TO HOLD HIGHEST POPS OFF UNTIL LATE AFTN WHEN
PARTIAL CLEARING AND A MAJOR WAVE ARRIVES FROM THE NW. THE MCS
FROM LAST NIGHT STILL HAS A BOW LOOK TO IT BUT WITH ONLY MODEST
GUSTS ASSOCIATED WITH IT. HOWEVER...DIURNAL HEATING OF
MOIST/UNSTABLE AIR MASS AHEAD OF THIS FEATURE SHOULD RESULT
NUMEROUS/WIDESPREAD TSRA. SVR THREAT NOT PARTICULARLY
HIGH...GIVEN WEAK SHEAR. HOWEVER...MODERATE CAPES INDICATED BY
LATEST MDL GUIDANCE SUGGEST A FEW STRONG PULSE-TYPE STORMS ARE
LIKELY - ESP IN THE SWRN HALF TO TWO-THIRDS OF THE AREA. THE
COOLER AND DRIER AIR TO THE NORTH OF THE FRONT WILL MOST LIKELY
KEEP CONVECTION SUPPRESSED OR AT LEAST WEAKER IN THE NERN MTS.
CLOUDS ARE KEEPING THE HEATING DOWN FOR A BIT...BUT THE CAP SHOULD
BE TAKEN AWAY AS THE SUN AND WRLY FLOW ALOFT MIX IT UP AND PUSH
MAXES INTO THE 80S...AND PERHAPS CLOSE TO THE 90F MARK IN THE FAR
SE.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM FRIDAY/...
MDLS HAVE TRENDED DEEPER AND FURTHER NORTH WITH SHORTWAVE TROF
DROPPING INTO THE OHIO VALLEY FRIDAY...RESULTING IN INCREASING
CONFIDENCE OF A SUBSTANTIAL RAINFALL ACROSS CENTRAL PA BTWN
TONIGHT AND FRI NITE...AS SLOW MOVING WAVE OF LOW PRESSURE PASSES
SOUTH OF THE MASON DIXON LINE. 00Z GEFS INDICATING ANOMALOUS
EASTERLY LL JET AND PWATS FOCUSED ALONG THE N TIER COUNTIES
TONIGHT...THEN SHIFTING SOUTHWARD ACROSS PA FRI AND FRI NITE. THIS
SIGNATURE IN THE ENSEMBLE DATA POINTS STRONGLY TOWARD SIGNIFICANT
PRECIP EVENT. CURRENT GEFS MEAN QPF RANGES BTWN 1-2 INCHES ACROSS
CENTRAL PA...WITH THE HIGHEST TOTALS INDICATED ACROSS EAST CENTRAL
PA. OROGRAPHIC ENHANCEMENT WOULD FAVOR LOCALLY HIGHER AMTS ON THE
EAST /WINDWARD/ SLOPES OF THE APPALACHIANS. A QUICK LOOK AT FFG
AND HEADWATER GUIDANCE INDICATES WIDESPREAD FLOODING VERY UNLIKELY
DUE TO THE DRY ANTECEDENT CONDITIONS. HOWEVER...SOME MDL DATA
INDICATING THE POTENTIAL OF LOCALIZED RAINFALL AMTS OF UP TO 4
INCHES...WHICH COULD CAUSE MINOR FLOODING DESPITE THE DRY CONDS.

HAVE RAISED POPS TO CATEGORICAL OVR MOST OF THE AREA TONIGHT THRU
FRI NITE BASED ON STRONG SUPPORT FROM SREF AND GEFS DATA. CLOUD
COVER...RAINFALL AND UPSLOPING E FLOW SHOULD RESULT IN A COOL
FRIDAY WITH HIGH TEMPS ACROSS THE NORTH CENTRAL MTNS ONLY IN THE
U60S WITH LOW 70S ACROSS SOUTHERN PA.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
LINGERING DAMPNESS NOW APPEARS LIKELY ON SATURDAY...AS SLOW MOVING
SFC LOW PASSES SOUTH OF PA. PERSISTENT...MOIST EASTERLY FLOW
SHOULD KEEP LOW CLOUDS AND OCNL LIGHT RAIN/DRIZZLE OVR THE
REGION...ESP SOUTHERN PA. HAVE LOWERED TEMPS CONSIDERABLY /MAINLY
LOW TO MID 70S/...DUE TO THE EXPECTED CLOUD COVER AND LINGERING -RA.

DRIER CONDS SHOULD FINALLY OVERSPREAD THE REGION BY SAT NITE/SUNDAY...
AS SFC LOW PASSES OFF THE MID ATL COAST. HOWEVER...ARRIVAL OF A
WEAK SHORTWAVE CROSSING THE GRT LKS COULD PRODUCE ENOUGH LIFT FOR
A FEW PM TSRA ON SUNDAY.

A DRY NW FLOW PATTERN APPEARS LIKELY EARLY NEXT WEEK WITH TEMPS A
BIT ABV SEASONAL NORMS BASED ON ENS MEAN 850 TEMPS. A COUPLE OF
SHORTWAVES DIVING SE ACROSS THE REGION COULD BRING A SHRA/TSRA TO
PARTS OF THE AREA MON/TUE. HOWEVER...GEFS PWATS NOT IMPRESSIVE...SO
SIG RAINFALL SEEMS UNLIKELY.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
SFC FRONTAL BOUNDARY VERY DIFFICULT TO PLACE IN SFC ANALYSIS AT
THIS TIME...BUT BEST CONVERGENCE AND SWITCH OF WIND DIR IS S OF
KBFD AND N OF KFIG AND CLOSE TO KIPT. IT SHOULD MOVE VERY LITTLE.
MCS MOVING IN FROM OH SHOULD BRING TSRA INTO KBFD BY 18Z. A
STRONGER WAVE OF LOW PRESSURE WILL MOVE EAST ALONG THE FRONT LATER
TONIGHT AND CREATE WIDESPREAD SHRA/TSRA. EASTERLY FLOW TO THE
NORTH OF THE FRONT AND GENERALLY LIGHT FLOW ELSEWHERE WILL LEAD TO
AREAS OF FOG/LOW CIGS TONIGHT WHICH WILL THEN BE TOUGH TO BREAK ON
THURSDAY. MORE FORCING FROM THE WEST WILL MAKE MORE RAIN ON THURS.
CONVECTIVE POTENTIAL IS LOWER ON THURS DUE TO EXPECTED LACK OF
CLEARING. UNSETTLED CONDITIONS WILL PERSIST INTO SAT AS
ADDITIONAL WAVES OF LOW PRESSURE MOVE ALONG THE FRONT.

OUTLOOK...
FRI-SAT...MVFR BECOMING IFR WITH PERIODS OF RAIN AND SCT TSTMS
CENTRAL/SOUTH.
SUN...MVFR/IFR IN THE MORNING...THEN IMPROVING CONDITIONS.
MON...MAINLY VFR...SCT PM TSTMS POSSIBLE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...FITZGERALD
NEAR TERM...DANGELO
SHORT TERM...FITZGERALD
LONG TERM...FITZGERALD
AVIATION...DANGELO/MARTIN
Hazardous weather outlook, Jul 19, 12:20 PM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1220 PM EDT THU JUL 19 2012

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-201630-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
1220 PM EDT THU JUL 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A WIDESPREAD HEAVY RAINFALL OF 1 TO 3 INCHES IS LIKELY FRIDAY
AND FRIDAY NIGHT...AS A WAVE OF LOW PRESSURE MOVING EAST ALONG A
STALLED OUT FRONT CREATES A DEEP SOUTHEASTERLY FLOW OF MOISTURE
OFF THE ATLANTIC.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LAMBERT

In the hours before

Special weather statement, Jul 19, 3:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
313 PM EDT THU JUL 19 2012

PAZ017-024-192030-
CAMBRIA PA-CLEARFIELD PA-
313 PM EDT THU JUL 19 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CAMBRIA AND
SOUTHWESTERN CLEARFIELD COUNTIES THROUGH 430 PM EDT...

AT 310 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
REYNOLDSVILLE TO BIG RUN TO GLEN CAMPBELL TO CHEVY CHASE HEIGHT...
MOVING EAST AT 20 MPH.

WESTERLY WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THESE STORMS. THESE
STORMS WILL AFFECT DUBOIS...TROUTVILLE...MAHAFFEY...AND
BURNSIDE...ROCKTON...AND NEW WASHINGTON...BELSANO...NORTHERN
CAMBRIA...WESTOVER AND LUMBER CITY.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 102 AND 125.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE
219...ROUTE 322...STATE ROAD 153.

LAT...LON 4072 7881 4114 7881 4109 7832 4089 7826
      4081 7831 4079 7834 4077 7835 4076 7838
      4074 7837 4052 7858 4054 7890

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:11 PM EDTSpecial Weather StatementCTPClinton, Lycoming64 min
Jul 19, 3:21 PM EDTSpecial Weather StatementCTPAdams, York24 min
Jul 19, 3:55 PM EDTSpecial Weather StatementCTPCambria65 min
Jul 19, 5:24 PM EDTSpecial Weather StatementCTPBedford, Franklin, Fulton, Huntingdon, Juniata, Mifflin51 min
Jul 19, 6:16 PM EDTSpecial Weather StatementCTPAdams, Cumberland, Franklin, Fulton59 min
Jul 19, 7:01 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland44 min
Jul 19, 7:15 PM EDTSpecial Weather StatementCTPAdams, Cumberland, Dauphin, Perry30 min
Jul 19, 7:27 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Perry33 min

Nearby

Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.